Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 243, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2019, 2:40 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 30, 2019, 3:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WUUS52 KFFC 301840
SVRFFC
GAC047-295-313-301930-
/O.NEW.KFFC.SV.W.0243.190730T1840Z-190730T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
240 PM EDT Tue Jul 30 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Catoosa County in northwestern Georgia...
Southwestern Whitfield County in northwestern Georgia...
Central Walker County in northwestern Georgia...
* Until 330 PM EDT.
* At 239 PM EDT, a severe thunderstorm was located over Cooper
Heights, or 8 miles east of Trenton, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Fort Oglethorpe, Chickamauga, Naomi, Suttles Mill,
Noble, Wood Station, Blue Spring, Fairview, Mill Creek, Linwood,
Boynton, Beaumont, Villanow, Chattanooga Valley, Cooper Heights,
Rock Spring, Lakeview and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3464 8497 3461 8521 3485 8545 3490 8542
3495 8538 3499 8522 3499 8521
TIME...MOT...LOC 1839Z 244DEG 8KT 3483 8536
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
737
WWUS52 KFFC 301900
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Tue Jul 30 2019
GAC047-295-313-301930-
/O.CON.KFFC.SV.W.0243.000000T0000Z-190730T1930Z/
Catoosa GA-Whitfield GA-Walker GA-
300 PM EDT Tue Jul 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN CATOOSA...SOUTHWESTERN WHITFIELD AND CENTRAL WALKER
COUNTIES...
At 300 PM EDT, a severe thunderstorm was located over Chickamauga, or
10 miles north of Lafayette, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Oglethorpe, Chickamauga, Noble, Wood Station, Blue Spring,
Fairview, Mill Creek, Boynton, Beaumont, Chattanooga Valley, Rock
Spring, Lakeview and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3464 8497 3472 8523 3484 8541 3490 8542
3495 8538 3499 8522 3499 8521
TIME...MOT...LOC 1900Z 244DEG 8KT 3485 8531
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 PM EDT Tue Jul 30 2019 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1050 AM EDT Tue Jul 30 2019/ UPDATE... The forecast remains largely on track, with only minor tweaks made based on the latest obs. Isolated light showers over northwest Georgia have diminished through the morning, but diurnally driven convection is expected across north Georgia this afternoon and evening. King PREV DISCUSSION... /Issued 738 AM EDT Tue Jul 30 2019/ UPDATE... Updated for aviation. Also added mention of isolated showers over western parts of the area this morning. Should see more coverage of convection this afternoon and evening than previous days over NW 1/3 of CWA. SNELSON PREV DISCUSSION... /Issued 356 AM EDT Tue Jul 30 2019/ SHORT TERM /Today through Wednesday/... Pattern in the short term period defined by large upper trough over the eastern CONUS with weak flow at the base of the trough over the southeast states. This trough is forecast to move very slowly east thru Wednesday with the axis only making slightly headway into the state and keeping the area in weak SW flow aloft. With this in mind, forecasts for increasing depth and magnitude of moisture are quite reasonable and expect greater coverage of diurnal afternoon/evening convection over north and west part of CWA today and a little more coverage Wednesday afternoon/evening. Still some hint of warm air aloft on forecast soundings so SBCAPE not too high with peak values around 1000 J/kg today and 1500-2000 J/kg Wednesday. Some strong storms with heavy rain and lightning both today and Wednesday and can't rule out one or two storms briefly reaching severe criteria, more so on Wednesday. SNELSON LONG TERM /Wednesday Night through Monday/... Not much change in the overall pattern through the long term. The forecast area will remain generally in a mid level trough through the period...between the southern Atlantic high and the southwest high. A weak boundary sinking into GA should become more diffuse through the week. This...along with a general increase in moisture will support mainly chance pops through the long term. There will probably be a diurnal pattern to the pops...but think that showers/thunderstorms could occur at any time. There could be some enhancement toward the end of the week and into the weekend as models hint at a tropical wave approaching the southeast GA or FL coast. So likely pops look reasonable for Friday. Max temperatures should mostly range from the mid to upper 80s north to mid 90s central for much of the period. 41 && .AVIATION... 18Z Update... VFR conditions are expected through the TAF period, with the exception of some possible MVFR vsby restrictions near CSG during the morning hours from 09-15Z tomorrow. Scattered SHRA/TSRA is firing across north and west Georgia and will increase in coverage during the afternoon hours, with enough coverage to warrant a TEMPO from 18-22Z at the metro sites. Some lingering SHRA is possible through the evening until about 02Z. Winds will be W-SW throughout the period at 3-7 kts, with the exception of light and variable winds of 3 kts or less in the overnight hours after 02Z. //ATL Confidence...18Z Update... Low confidence on vsby restrictions near CSG. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 91 69 92 69 / 20 20 40 30 Atlanta 88 71 89 72 / 30 30 40 30 Blairsville 81 63 80 62 / 40 40 60 30 Cartersville 88 69 89 69 / 40 30 50 30 Columbus 92 72 92 72 / 10 10 20 20 Gainesville 87 69 87 69 / 30 30 50 30 Macon 92 70 94 71 / 10 10 20 20 Rome 89 69 89 69 / 40 30 40 30 Peachtree City 89 70 90 70 / 30 20 40 30 Vidalia 94 71 97 72 / 5 5 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...King
Hazardous weather outlook, Jul 30, 12:01 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 PM EDT Tue Jul 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered showers and thunderstorms are expected across north Georgia this afternoon and evening. An isolated storm may become strong to severe with gusty winds...heavy rain...and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but isolated storms could become strong to severe with gusty winds...heavy rain...and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 30, 11:40 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 NW ALPHARETTA 34.09N 84.32W
07/29/2019 FULTON GA PUBLIC
3 TREES DOWN WITH UP TO 0.5 INCH HAIL. WINDS ESTIMATED
AROUND 50 MPH. ABOUT 1.25-1.49 INCHES RAIN IN 30
MINUTES.
&&
EVENT NUMBER FFC1900588
BAKERSpecial weather statement, Jul 30, 1:29 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT Tue Jul 30 2019
GAZ002-011-301800-
Chattooga GA-Walker GA-
129 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA AND
SOUTHWESTERN WALKER COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT...a strong thunderstorm was over Cloudland, or 9 miles
northwest of Summerville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trion, Menlo, Center Post and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3470 8530 3454 8522 3446 8550 3461 8553
TIME...MOT...LOC 1729Z 227DEG 15KT 3455 8550
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 1:58 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Tue Jul 30 2019
GAZ001-301830-
Dade GA-
158 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DADE COUNTY UNTIL 230 PM
EDT...
At 157 PM EDT...a strong thunderstorm was over Rising Fawn, or 9
miles south of Trenton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trenton, Stephensville, Rising Fawn and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3492 8555 3486 8544 3483 8545 3476 8545
3475 8546 3473 8546 3470 8549 3467 8549
3463 8553 3487 8559
TIME...MOT...LOC 1757Z 219DEG 11KT 3474 8557
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 2:27 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Tue Jul 30 2019
GAZ001-002-301900-
Walker GA-Dade GA-
227 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 300 PM EDT...
At 227 PM EDT...a strong thunderstorm was near Cooper Heights, or
near Trenton...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trenton, Chickamauga, Noble, Chattanooga Valley, New England,
Cloudland Canyon State Park, Cooper Heights, Rock Spring and
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3489 8526 3486 8526 3485 8524 3479 8520
3474 8546 3490 8553 3498 8533 3499 8532
TIME...MOT...LOC 1827Z 249DEG 15KT 3484 8542
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 2:33 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Tue Jul 30 2019
GAZ002-004-301900-
Whitfield GA-Walker GA-
233 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES UNTIL 300 PM EDT...
At 232 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Naomi, Suttles Mill and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3463 8498 3460 8524 3469 8529 3478 8517
3477 8516 3477 8515 3480 8514 3481 8512
TIME...MOT...LOC 1832Z 244DEG 9KT 3467 8522
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 30, 1:58 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Jul 30, 2:33 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 30, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jul 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Jul 30, 3:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Jul 30, 4:04 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 30, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Jul 30, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 39 min |
| Jul 30, 4:50 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jul 30, 5:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 30, 5:04 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 30, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 34 min |
| Jul 30, 5:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:01 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 29 min |
| Jul 30, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 43 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 43 min |
| Jul 30, 7:21 PM EDT | Special Weather Statement | FFC | Fayette | 39 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.